I am having surgery on thursday to clean out the sinus cavity...YUCK!!
anyways...my concern is that they are wanting me to take a pred pak afterward to help keep the swelling down. I told the dr about the elevated cortisol levels and my concern with taking prednisone, but he said it would be no problem. Now, this is a ENT doc so I am doubting he even knows about elevated cortisol.
Do any of you have any info you could pass along or websites that I could check into this? I have googled high cortisol+prednisone and came up with nothing, really.
The pred pak you would take after surgery is only, usually, if it was like was I took, was for a short period and was not high dose steroids and was a tapered dose...
That being said...if you have tests for high cortisol, you may be sensitive to the steroids but you still may need the pred pak just for the anti-inflammatory uses - so it is a double edged sword... so you may want to chance the pred pak as otherwise you may not be able to breathe and it should be a short term steroid add...
I had Cushing's, had sinus surgery but my ENT was very up on adrenal stuff since his son had the issues so he was very good with trying to balance my needs and trying to breathe. I also used a lot of saline.
Have you taken any steroids so you know how you are?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.